Join the DDA or

‘Sartan’ recall

36 batches recalled due to contamination

June 17th 2021

Tagged: MHRA alert

By MHRA

Various batches of  ‘sartan’ products have been recalled due to contamination.

The recall affects 36 batches of losartan and irbesartan products marketed by different companies including Teva.

Above acceptable amounts of the contaminant azido-tetrazole  have been found, raising the possibility of mutagenic potential.

There are no anticipated shortages of irbesartan-containing and losartan-containing products in the UK as a result of this recall. However, this is a developing issue and MHRA is working with suppliers and other medicines regulators to determine any possible impact. An investigation into other potentially impacted products is continuing and further updates will be provided as the investigation progresses.

Please refer to the drug alert for information on the batches affected.